I just had my 3rd infusion yesterday. I have had reactions all 3 times, but they are always ready with the extra benedryl. I get tylenol, benedryl and hydrocortisone. Yesterday they gave me the benedryl and hydrocortisone IV push! That made me feel a bit "messed up" for a few minutes. I started having chest discomfort and difficulty breathing about 30 minutes after they hung the remicade, so they stopped it and administered more benedryl and then they started it again. They only run mine at 50 ml/hr, so it takes me about 7 hours if you include the stopping in the middle. I think it may actually be starting to work, though, since I have had a day here and there with no diarrhea! It typically makes me feel really tired for a few days afterwards, and sometimes I get flushing and nausea. These are side effects that can happen, but they don't include it in the patient pamphlet on the drug (at least not in mine), so i just look it up in my nursing drug guide and it tells you the most common side effects in italics.
Finally Dx- April 13 2007 (age 26) ilio-crohn's-colitis. Surgeries:appendectomy, cholecystectomy, tonsillectomy, pinidal cyst removed,emergency abdominal surgery for hemorrhaging ovary from burst ovarian cyst, LEEPcervix, emergency abdominal surgery for grapefruit sized ovarian cyst removal, D and C of uterus, lumpectomy of breast.
MEDS: remicade, prednisone, Asacol TID, protonix, metformin, buspar, trazodone, multi V, B complex, flaxseed. Vegetarian, leaning towards vegan. no nuts, seeds, or wheat.
Many allergies. Polycystic ovarian syndrome, anxiety, depression, ITP
Every tool is a weapon if you hold it right ~ Ani Difranco